The 24-Hour Read-A-Thon Is Starting!
October 13, 2012 49 Comments
It’s time to start the 24 Hour Read-a-thon! More than 400 book bloggers and other book lovers all over the world will be reading as much as they can within 24 hours. Some will read 6 hours, some will try and read the full 24 hours.
Everyone starts at the same time, 12 GMT, which is 2pm for me here in the Netherlands.
I’ll read as much as I can as I have no other commitments (of course not! I kept this weekend free for the read-a-thon). I’ll update regularly –
for today in this post and tomorrow in a new post.
Come back if you like to check up on me and cheer me on. If you’re also taking part, leave me a comment and I’ll come and visit you too.
1) What fine part of the world are you reading from today? I’m from the Netherlands and live in a small town near Utrecht, in the center of the country.
2) Which book in your stack are you most looking forward to? I’m looking forward to Forgotten by Catherine McKenzie, because all her books are such fun and light reads.
3) Which snack are you most looking forward to? I’ve got some white chocolate and cranberry cookies – I could eat the whole packet but I think I’ll share with the family.
4) Tell us a little something about yourself! This is my 5th or so readathon and I know I will need a rest in the middle. The local time is 2pm now (at starting time). I read over 150 books per year and have a Dutch book blog in addition to this one.
5) If you participated in the last read-a-thon, what’s one thing you’ll do different today? If this is your first read-a-thon, what are you most looking forward to? I’ve tried to find books that are easy reads. I often end up reading that one big book that I’ve been looking at for a long time, and while that’s OK, it might mean I only finish 1.5 books or so in total. I hope to get to 3 or 4 today.
At 16:00 (after 2 hours): I’m 100 pages into Mrs Queen Takes the Train. My friend has joined me, she’s reading for school. We’ve been drinking tea and eating cookies. No mini challenges done yet.
At 18:00 (after 4 hours): I read another 115 pages, now at page 215 of Mrs Queen Takes the Train. My friend has left, she got a great deal read for her school assignment so she was really pleased with the reading-enhancing atmosphere at my house. With tea, cookies and nuts. Now making a simple dinner.
At 20:00 (after 6 hours): I am at page 308 of Mrs Queen Takes the Train now. I seem to be reading about 50 pages per hour. My kids are a little difficult, which would not be strange if they were 5 years old with me reading all the time, but they’re 13 and 15. The 13yo doesn’t think playing computer for most of the day is enough. He wants to play after dinner, too. But that’s not going to happen. So, there is the usual teenager/parent squabbling. Keeping that in mind, reading the amount I did is pretty good. 3/4 way into the book. Still fun.
At 22:00 (after 8 hours): I have finished my first book! All 446 pages of Mrs Queen Takes the Train. It was a fun book, 4 stars. I better write some short review notes before I continue with the next book, Tweestrijd. Doritos and salsa have been consumed. I decided not to join in all the mini-challenges because I don’t actually want to win any more books or book vouchers for the moment, or to put it differently: I have so many books to read still, that I would rather that other people win those mini-challenges. In case you wonder: I do tend to win at these things. Somehow.
At midnight (after 10 hours): I am well into my second book, Tweestrijd. I read 126 pages. This is a thriller and it’s very engaging so I almost forget the time (and this update). Soon, I’ll be going upstairs and read a bit more in bed. Goodnight!
At 8am (after 18 hours): Yawn! I’m awake and ready for the final 6 hours. My husband is distracting me by suggesting an impromptu short holiday in Spain (I’m tempted, but… the hassle!) but for now I’ll keep reading. I’m at page 187 in the Dutch thriller Tweestrijd, over half-way (and it’s good!). While the boys are still asleep, I better get some more pages read!
At 10am (after 20 hours): I’ve finished Tweestrijd, 309 pages. Total Pages so far: 755. I’ll have a bath now and plan to read Strangers on the 16:02 next.
At 12noon (after 22 hours): I’ve finished Strangers on the 16:02 (96 pages) and started Forgotten, I’m 85 pages in – and I’m really enjoying it. I won’t be able to finish the 400+ pages within two hours, but I’ll get over half-way at least. Lunchtime.
These are the books I’m planning to read:
That’s three English books and two in Dutch:
- DONE- Strangers on the 16:02 by Prya Basil – Less than 100 pages, for an interlude between bigger books
- Forgotten by Catherine McKenzie – easy-going chick-lit
- DONE – Mrs. Queen Takes the Train by William Kuhn – a fun book about the queen going undercover.
- DONE – Tweestrijd [Duel] by Linda Jansma – a Dutch thriller
- The Red House by Mark Haddon – My back-up book for if one of the others is a disappointment, or if I finish them all
I’m starting with Mrs. Queen Takes the Train and will then read Tweestrijd. I’m expecting to finish two, maybe three books at the very most, but you never know. From experience I know I always read less than I would like.
I’ve bought some nice food to keep me happy. If you need any food ideas see this guest post by Kristin of Peace, Love, and Muesli about good foods for the read-a-thon.
Are you participating? What will you be reading?
Please leave a link to your starting post so I can easily find you.